Tornadoes · United States · Missouri · 2017

EF0 tornado, Knox, Missouri, May 19, 2017

This EF0 tornado ran 0.6 miles across Polk County on May 19, 2017, touching down at 4:19 PM CDT and reaching 100 yards wide. It killed nobody, and did $5,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 19, 2017
Touchdown
4:19 PM CDT (21:19 UTC)
Lifted
4:20 PM CDT (21:20 UTC)
On the ground
1 minutes
Path length
0.6 miles (0.9 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$5,000
County
Polk County
Touchdown point
37.422, -93.593
Lift-off point
37.430, -93.590
Record number
1705191519-01

The damage survey

6 damage points were recorded along this path by NWS SGF, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Multiple rounds of severe thunderstorms over a two day period produced numerous weak tornadoes and wind damage reports across the Missouri Ozarks. Training of storms led to localized heavy rainfall and minor flooding reports.

An EF-0 tornado touched down near the Greene County and Polk County line northwest of Walnut Grove. Several trees were uprooted and there was damage to outbuildings. Estimated maximum winds were up to 85 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

18 minutes of warning. NWS SGF issued a tornado warning for this county at 21:01 UTC, 18 minutes before the tornado touched down, in force until 21:45 UTC.

The county was under a tornado watch, issued at 20:11 UTC and running to 02:48 UTC.

Issued (UTC)ExpiredProductOffice
04:06 UTC07:43 UTCTornado WatchSGF
06:47 UTC07:45 UTCSevere Thunderstorm WarningSGF
20:11 UTC02:48 UTCTornado WatchSGF
21:01 UTC21:45 UTCTornado WarningSGF
21:11 UTC22:15 UTCSevere Thunderstorm WarningSGF
02:48 UTC04:44 UTCTornado WatchSGF

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:59 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at May 19, 2:52 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 19, 2:52 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
252 PM CDT Fri May 19 2017

.SHORT TERM...(This evening through Saturday)
Issued at 245 PM CDT Fri May 19 2017

An upper level low remains over the Rockies region this afternoon.
The low will slowly spread east into the Plains this evening and
tonight. Ahead a line of storms has already developed across
northeast Oklahoma/southwestern Missouri.

A low level jet has helped the atmosphere recover this afternoon
as MLCAPE values have increased to over 1500J/kg. Expect the line
of storms to continue to lift northeast this afternoon into this
evening.  Additional storms have also developed across southern
Oklahoma and Texas this afternoon this activity will also
spread/expand to the northeast into the western portions of the
area by early/mid evening then spread east across the rest of the
area through the evening into the early overnight hours.

The low level jet will remain out of the south ahead of the low
which will keep an unstable air mass across the area through this
evening, may actually increase some as the air mass to the south
continues to advect north. Theta-E difference are also increasing
across the area as moisture advects north into the area. This will
support a damaging wind risk to 70 mph with both the line
currently pushing into the area and also with any additional line
of storms that spread across the area this evening. 0-3km bulk
shear vectors are and will generally remain out of the northeast
at 30kt which will support a meso vort and spin up tornado risk
with any line segments that can surge to the northeast through the
evening/early overnight hours.

The line of storms should start to spread east of the area by
the early overnight hours. The upper level low will still be to
our west allowing showers and storms to remain possible through
the overnight hours with more light showers occurring during the
day on Saturday.

.LONG TERM...(Saturday Night through Friday)
Issued at 245 PM CDT Fri May 19 2017

A cold front will push through the area by Saturday night. Surface
high pressure and a cooler air mass will then spread into the
area behind the front. The region will stay in northwest flow in
flow through much of next week. This will result in cooler
conditions as highs in the 60s into the lower 70s occur each
afternoon. An upper level disturbance will move through the region
mid week, which will help reinforce the cooler conditions. This
disturbance will also bring some chances for a few showers and
storms to the area Tuesday and Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1220 PM CDT Fri May 19 2017

For the KSGF, KJLN, and KBBG TAFS: Showers and storms have
developed across northeaster Oklahoma and will track northeast
across the area this afternoon. This activity is expected to
remain just north of the KBBG area but will likely affect the KJLN
and KSGF sites this afternoon. This activity will spread east of
the TAF sites by late this afternoon. IFR visibilities will be
possible with any storm.

Additional storms are expected to develop across the area this
evening, likely in the form of a line. There will be a risk for
strong winds within this line of storms. IFR conditions will also
be possible with any storm this evening. Showers and a few storms
will remain possible over night as a storm system tracks east
across the region.

Ceilings are expected to lower into the MVFR and possibly the IFR
range Saturday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday morning for MOZ055-066>068-
     077-078-088-089-093-094-101>103.

KS...Flash Flood Watch through Saturday morning for KSZ073-097-101.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, May 19, 3:40 PM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
340 PM CDT Fri May 19 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
340 PM CDT Fri May 19 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Tornado risk.
  Elevated Hail risk.
  Elevated Thunderstorm wind damage risk.
  Elevated Flooding risk.
  Significant Lightning risk.

DISCUSSION...

  A line of thunderstorms is currently located across
  southwestern Missouri this afternoon and will continue to lift
  northeast across the area late this afternoon into early this
  evening. This line of storms will have the potential for
  damaging wind gust up to 70 mph. There will also be a spin up
  tornado risk with any surges in the line to the northeast.
  Hail up to the size of quarters will also be possible with a
  few of the strongest updrafts.

  Additional storms have developed across central Oklahoma to the
  south into Texas, and are still expected to lift northeast. A
  line of storms is expected to develop and spread east across
  the area this evening into the early overnight hours. Winds to
  70 mph and hail to the size of quarters will also be possible
  with these storms this evening into the early overnight hours.
  There will also be a brief tornado risk with any surges in the
  lines to the northeast with these storms too.

  There will also be a risk for flash flooding as multiple
  rounds of rain are expected into tonight, especially where
  training of storms can develop.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Storms should come to an end on Saturday, with storm total
  rainfall amounts of 1 to 3 inches. The heaviest rainfall
  amounts and higher flooding potential is expected to occur over
  southeast Kansas and west central Missouri.

  Additional thunderstorms will return Monday as another storm
  system moves in from the northwest.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed late this afternoon into this
  evening across southeastern Kansas and the Missouri Ozarks.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Local storm report, May 19, 3:30 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     1 NW NEOSHO             36.88N 94.38W
05/19/2017                   NEWTON             MO   EMERGENCY MNGR

            TREES AND POWERLINES DOWN.

&&

ARB
Local storm report, May 19, 3:43 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     PIERCE CITY             36.95N 94.00W
05/19/2017                   LAWRENCE           MO   EMERGENCY MNGR

            ESTIMATED 60 MPH WINDS.

&&

ARB
Local storm report, May 19, 3:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     5 SSE LA RUSSELL        37.08N 94.03W
05/19/2017                   LAWRENCE           MO   EMERGENCY MNGR

            REPORT OF A HOME HEAVY DAMAGED NEAR EXIT 33
            ON I-44.

&&

ARB
Local storm report, May 19, 4:00 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     2 S STOTTS CITY         37.08N 93.95W
05/19/2017                   LAWRENCE           MO   EMERGENCY MNGR

            MULTIPLE BUILDINGS DAMAGED NEAR 39.8 MM
            ALONG I-44 PER MERCY EMS SUPERVISOR.

&&

ARB
Local storm report, May 19, 4:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 NNE HOBERG            37.09N 93.84W
05/19/2017                   LAWRENCE           MO   EMERGENCY MNGR

            CAR BLOWN OFF OF I-44 NEAR 43 MM ALONG I-44.

&&

ARB
Local storm report, May 19, 4:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     1 N NEOSHO              36.89N 94.37W
05/19/2017                   NEWTON             MO   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES AND POWERLINES
            DOWN ACROSS THE NORTHERN PORTIONS OF NEOSHO.
            SOME STRUCTURAL DAMAGE ALSO REPORTED.

&&

ARB

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 12:00Z

9.3 hours before the tornado, 61 km from the path. May 19, 2017.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -80475, lifted condensation level 968 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2017-05-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -97 square meters per square second, 0 to 6 km bulk shear 35 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-80475 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
29 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 00:00Z

2.7 hours after it, 61 km from the path. May 20, 2017.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -71392, lifted condensation level 1427 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2017-05-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -186 square meters per square second, 0 to 6 km bulk shear 55 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-71392 J/kg
Surface CAPE
37 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
-186 m²/s²
0-3 km storm-relative helicity
-113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

The surface observations

Springfield (SGF), 27 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
19:20 UTC 1012.9
19:25 UTC180° 13 kt1012.9
19:30 UTC190° 13 kt1012.9
19:35 UTC170° 13 kt1012.9
19:40 UTC170° 12 kt1012.5
19:45 UTC170° 11 kt1012.5
19:50 UTC170° 16 kt1012.5
19:52 UTC7767180° 15 kt1012.5
19:55 UTC 1012.5
20:00 UTC180° 13 kt1012.5
20:05 UTC 1012.5
20:10 UTC 1012.5
20:15 UTC170° 12 kt1012.9
20:20 UTC160° 13 kt181012.5
20:25 UTC190° 13 kt1012.5
20:30 UTC160° 14 kt1012.5
20:35 UTC170° 9 kt1012.2
20:40 UTC 1012.2
20:45 UTC170° 12 kt1012.5
20:50 UTC170° 10 kt1012.5
20:52 UTC7667180° 12 kt1012.5
20:55 UTC180° 9 kt1012.5
21:00 UTC170° 10 kt1012.5
21:05 UTC180° 11 kt1012.9
21:10 UTC180° 11 kt1013.2
21:15 UTC170° 12 kt1013.2
21:20 UTC7567180° 10 kt1013.2VCTS
21:25 UTC
21:30 UTC6961250° 22 kt341015.9TSRA
21:32 UTC6761250° 19 kt341015.2+TSRA
21:35 UTC250° 15 kt1014.9+RA BR
21:39 UTC6361230° 14 kt251015.2+TSRA BR
21:40 UTC220° 13 kt+RA BR
21:45 UTC210° 5 kt1014.2+RA BR
21:47 UTC62.662.6200° 3 kt1014.2+TSRA BR
21:50 UTC160° 5 kt1014.2+RA BR
21:52 UTC6462150° 6 kt1014.2TSRA BR
21:55 UTC6462160° 8 kt1014.2-TSRA BR
22:00 UTC120° 5 kt1013.2-RA
22:05 UTC0° 0 kt1013.2RA BR
22:10 UTC0° 0 kt1013.2-RA
22:15 UTC140° 8 kt1013.9-RA
22:20 UTC130° 5 kt1013.5-RA
22:25 UTC110° 6 kt1013.5-RA
22:26 UTC6462110° 6 kt1013.5VCTS -RA
22:30 UTC100° 8 kt1013.2-RA
22:35 UTC 1012.9-RA
22:40 UTC90° 10 kt1012.5-RA
22:45 UTC646290° 10 kt1012.2-RA
22:50 UTC90° 9 kt1012.2
22:52 UTC656390° 8 kt1012.2
22:55 UTC90° 6 kt1012.2
23:00 UTC110° 7 kt1012.2
23:05 UTC110° 7 kt1012.2
23:10 UTC120° 9 kt1012.5
23:15 UTC120° 9 kt1012.5

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Springfield radar (KSGF), 27 km away, was scanning. The volume nearest the touchdown began at 21:18 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:40 UTCTSTM WND DMG5 Sse La RussellLawrence, MOREPORT OF A HOME HEAVY DAMAGED NEAR EXIT 33 ON I-44.
20:42 UTCTORNADO3 N FreistattLawrence, MOAN EF-1 TORNADO WITH ESTIMATED WINDS OF 95 MPH TOUCHED DOWN SOUTHWEST OF MOUNT VERNON. THE TORNADO WAS ON THE GROUND FOR ABOUT 4 MILES AND WAS ABOUT 300 YARDS WIDE. A COUPLE OF OUTBUILDINGS WERE DAMAGED AND SEVERAL TREES
20:42 UTCTORNADO3 S Stotts CityLawrence, MOAN EF-1 TORNADO WITH ESTIMATED WINDS OF 95 MPH TOUCHED DOWN SOUTHWEST OF MOUNT VERNON. THE TORNADO WAS ON THE GROUND FOR ABOUT 4 MILES AND WAS ABOUT 300 YARDS WIDE. A COUPLE OF OUTBUILDINGS WERE DAMAGED AND SEVERAL TREES
20:44 UTCTSTM WND DMG2 S Stotts CityLawrence, MOMULTIPLE BUILDINGS DAMAGED NEAR 39.8 MM ALONG I-44 PER MERCY EMS SUPERVISOR.
20:45 UTCTSTM WND DMG1 Nne HobergLawrence, MOCAR BLOWN OFF OF I-44 NEAR 43 MM ALONG I-44.
20:49 UTCTSTM WND DMG2 Wnw Mount VernonLawrence, MOREPORT OF A BARN IN THE ROADWAY ALONG OO HIGHWAY 1/4 MILE WEST OF 39 HIGHWAY.
20:55 UTCTSTM WND DMGMillerLawrence, MOSOCIAL MEDIA PICTURE OF BLEACHERS THROWN INTO NETTING AT THE MILLER BALLPARK. TIME ESTIMATED FROM RADAR.
20:57 UTCTORNADO1 Nnw MillerLawrence, MOAN EF-0 RATED TORNADO OCCURRED NORTH-NORTHWEST OF MILLER, WITH ESTIMATED PEAK WINDS OF 85 MPH. THE TORNADO HAD A PATH LENGTH OF 1 MI WITH AN APPROXIMATE WIDTH OF 100 YARDS. THE TORNADO CAUSED DAMAGE TO NUMEROUS TREES, AS
21:00 UTCTSTM WND DMGLockwoodDade, MOSEVERAL LIMBS DOWN IN EVERTON AND LOCKWOOD.
21:05 UTCTORNADO3 Se EvertonDade, MOA BRIEF EF-0 RATED TORNADO OCCURRED 3 MILES SOUTHEAST OF EVERTON IN DADE COUNTY ALONG DADE RD 231. MULTIPLE TREES WERE DAMAGED ALONG A PATH IN THE AREA. THE PATH WAS APPROXIMATELY 0.83 MILES LONG, WITH AN ESTIMATED PEAK
21:12 UTCTORNADO2 Ene EvertonDade, MOA BRIEF EF-0 RATED TORNADO OCCURRED 2 MILES ENE OF EVERTON. DAMAGE WAS LIMITED TO SEVERAL TREES ON EITHER SIDE OF E DADE RD 152. THE PATH WAS APPROXIMATELY 1/2 MILE LONG WITH AN ESTIMATED PEAK WIND SPEED OF 80 MPH.
21:19 UTCTORNADO3 Wnw Walnut GrovePolk, MOAN EF0 TORNADO OCCURRED ALONG THE GREENE/POLK COUNTY LINE WNW OF WALNUT GROVE ON THE AFTERNOON OF MAY 15. DAMAGE INCLUDED SEVERAL UPROOTED TREES AND DAMAGE TO AN OUTBUILDING JUST INSIDE POLK COUNTY. THE TORNADO HAD A PAT
21:19 UTCTORNADO3 Wnw Walnut GrovePolk, MOAN EF0 TORNADO OCCURRED ALONG THE GREENE/POLK COUNTY LINE WNW OF WALNUT GROVE ON THE AFTERNOON OF MAY 19. DAMAGE INCLUDED SEVERAL UPROOTED TREES AND DAMAGE TO AN OUTBUILDING JUST INSIDE POLK COUNTY. THE TORNADO HAD A PAT
21:24 UTCTSTM WND DMG3 Wnw Walnut GrovePolk, MOMULTIPLE TREES DOWN, GARAGE DAMAGED.
21:24 UTCHAIL 1.25RepublicGreene, MOQUARTER TO HALF DOLLAR SIZED HAIL PER PICTURE POSTED ON SOCIAL MEDIA.
21:46 UTCTSTM WND DMGHumansvillePolk, MOPOWERLINES DOWN BEHIND THE US BANK IN HUMANSVILLE.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2017 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of May 19, 2017

43 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 191:04 AM CDTEF0Barry, MO0.1100$50,000
May 191:28 AM CDTEF0Taney, MO0.3751$10,000
May 191:30 AM CDTEF1Taney, MO8.7200
May 191:54 AM CDTEF0Greene, MO2.5200$100,000
May 192:00 AM CDTEF0Christian, MO3.0500$100,000
May 192:15 AM CDTEF1Webster, MO2.0300$10,000
May 193:00 AM CDTEF0Wright, MO0.350$5,000
May 193:12 AM CDTEF0Oregon, MO0.8300$50,000
May 194:15 AM CDTEF1Callaway, MO1.650
May 194:23 AM CDTEF0Montgomery, MO4.075
May 192:55 PM CDTEF1McDonald, MO2.010$50,000
May 193:10 PM CDTEF0Newton, MO4.1300$50,000
May 194:22 PM EDTEF1Crawford, IN0.250$250,000
May 193:23 PM CDTUnratedRunnels, TX0.030
May 193:37 PM CDTEF0Barber, KS0.450
May 193:42 PM CDTEF1Lawrence, MO4.2300$50,000
May 193:53 PM CDTEF0Barber, KS3.0150
May 193:57 PM CDTEF0Lawrence, MO1.0100$5,000
May 194:05 PM CDTEF0Dade, MO0.9100
May 194:11 PM CDTEF0Pratt, KS2.250
May 194:12 PM CDTEF0Dade, MO0.575
May 194:14 PM CDTEF0Pratt, KS4.575
May 194:22 PM CDTEF0Kingman, KS0.250
May 194:53 PM CDTEF0Kingman, KS0.350
May 195:10 PM CDTEF0Kingman, KS0.350
May 195:32 PM CDTEF0Reno, KS0.750
May 195:37 PM CDTEF0Reno, KS0.650
May 196:00 PM CDTUnratedArcher, TX0.550
May 196:27 PM CDTEF1Cole, MO0.975
May 197:15 PM CDTEF0Clay, KS0.020
May 197:22 PM CDTUnratedCarter, OK0.250
May 197:24 PM CDTUnratedCarter, OK0.250
May 197:27 PM CDTUnratedColeman, TX0.125
May 197:31 PM CDTUnratedCarter, OK0.250
May 197:47 PM CDTUnratedCarter, OK2.0400
May 197:48 PM CDTEF0Chase, KS0.250
May 198:09 PM CDTEF0Morris, KS0.025
May 198:25 PM CDTEF1Chase, KS0.860
May 198:38 PM CDTEF0Lyon, KS0.025
May 199:32 PM CDTUnratedJohnston, OK1.550
May 199:44 PM CDTUnratedJohnston, OK2.050
May 199:56 PM CDTUnratedJohnston, OK6.050
May 1910:13 PM CDTUnratedCoal, OK3.050

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.